Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 175, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 7, 2003, 12:31 AM MDT for Guadalupe County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2003, 12:31 AM MDT (06:31 UTC)
- Expired
- Oct 7, 2003, 1:15 AM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 6.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 070631 SVRABQ NMC019-070715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1229 AM MDT TUE OCT 7 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 115 AM MDT * AT 1230 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CUERVO...OR ABOUT 13 MILES NORTHEAST OF SANTA ROSA...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF SANTA ROSA LAKE STATE PARK AT 1245 AM MDT 2 MILES EAST OF SANTA ROSA AT 105 AM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. THIS REPLACES THE WARNING PREVIOUSLY IN EFFECT FOR NORTHEAST GUADALUPE COUNTY. LAT...LON 3519 10423 3521 10490 3488 10487 3492 10424 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 10:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 6, 10:30 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 PM MDT MON OCT 6 2003 .UPDATE...UPDATED MORNING ZONES PACKAGE TO PUSH THE SLIGHT CHANCE OF THUNDERSTORMS FOR THIS AFTN BACK INTO THE NORTHEAST HIGHLANDS AND CENTRAL HIGHLANDS. TEMPS AND WINDS LOOK FINE. JWS .PREVIOUS DISCUSSION...TWO ISOLATED PATTERNS TO DEAL WITH THIS MORNING...ONE WEST AND THE OTHER EAST. FAIRLY GOOD AGREEMENT BETWEEN THE MODELS WITH AN UPPER LOW DIGGING SOUTH ALONG THE CA COAST AND BECOMING CUT OFF. MODELS THEN DIVERGE GREATLY WITH PLACEMENT AND TIMING FOR EJECTION OF THIS LOW. WILL HOLD ON TO THE CURRENT FORECAST FOR NOW...NO NEED TO WANDER BACK AND FORTH UNTIL MODELS HAVE BETTER CONTROL OF THE SITUATION. THE LOW WILL INTERACT WITH NORA AND OLAF AND DRAW TROPICAL MOISTURE NORTHEASTWARD OVER AZ AND PARTS OF NM. AGAIN PLACEMENT OF THIS LOW IS CRITICAL TO WERE THE PLUME OF MOISTURE IS DELIVERED AND THE DYNAMICS FOR TS/SW DEVELOPMENT. THE EASTERN PLAINS CONTINUE UNDER A NORTHWESTERLY FLOW PATTERN TODAY THROUGH TUE. LOW LVL MOISTURE FETCH FROM THE SOUTHEAST IS ALSO IN PLACE. BEST AREA FOR STRONG THUNDERSTORMS LOOKS TO BE SOUTHEAST OF A LINE FROM TCC TO ROW. A COUPLE OF WEAK S/WS ALONG WITH THE TERRAIN WILL HELP TS DEVELOPMENT THIS AFTERNOON AND EVENING. INCREASE OF POPS IS NEEDED ACROSS THE EASTERN PLAINS FOR THIS AFTERNOON. WILL ADD STRONG TS SE CORNER OF CWA BUT LEAVE OUT MENTION OF SVR AS MOST STORMS SHOULD BE BELOW LIMITS WITH ONLY AN ISOLATED STORM REACHING CRITERIA OVER NM.AS && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 6, 6:00 AM MDT, 18 hours 31 minutes before
NMZ001>021-026-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON OCT 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS OF NEW MEXICO. THE AREA OF INTEREST IS SOUTHEAST OF A LINE FROM CLAYTON TO ROSWELL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING FOR THE SOUTHEASTERN PLAINS. AS
In the hours before
Special weather statement, Oct 6, 7:00 PM MDT, 5 hours 31 minutes before
NMZ019-020-026-070115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 PM MDT MON OCT 6 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 936 THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST CETNRAL AND SOUTHEAST NEW MEXICO... ROOSEVELT AND CHAVES. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...BUT STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. KD
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:24 PM MDT | Flash Flood Warning | ABQ | Quay | 96 min |
| Oct 6, 8:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Oct 6, 10:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 56 min |
| Oct 6, 11:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| Oct 6, 11:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.